MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BCI CAPNOCHECK II CAPNOGRAPH MONITOR; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE

SMITHS MEDICAL ASD, INC. BCI CAPNOCHECK II CAPNOGRAPH MONITOR; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Model Number 8400D
Medical Device Problem Codes Display Difficult to Read (1181); Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: one bci monitor device was received for investigation with a cracked lens and a purple boot.The monitor was powered on and it was found that every other line was missing on the display.All leads on u10 were reflowed due to the monitor suffering severe impact, which caused a leg on the display driver to come loose.Based on the investigation and testing, the complaint was confirmed.It was noted due to the lead reflow, the monitor is now powered up and all segments are present.Conclusively, the broken display controller solder joints failure was noted to be a result of impact sustained by the monitor during use and handling.It was also noted that the operation manual informs the user in chapter 1 & 3 in the warning section with the following information: "any monitor that has been dropped or damaged, should be inspected by qualified service personnel, prior to use, to insure proper operation.".
 
Event or Problem Description
Information was received that a smiths medical bci capnocheck ii capnograph monitor had a broken screen.The issue was found during the device planned maintenance.No adverse effects were reported.

Brand Name
BCI CAPNOCHECK II CAPNOGRAPH MONITOR
Common Device Name
ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9288465
Report Number3012307300-2019-05947
Device Sequence Number14044219
Product Code CCK
UDI-Device Identifier10610586036736
UDI-Public10610586036736
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K991086
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8400D
Device Catalogue Number8400D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2019
Initial Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1